View Full Version : Alleric reaction
02-29-2008, 05:22 PM
well i took my daughter to the doc for a ear infection and they gave her amoxicillin and it turn sout she alleric to amoxicillin and now she has this rash or hives all over her little body how can i make her feel better she 9 months and i feel so bad
03-02-2008, 01:17 AM
We had the same thing happen with my oldest when he was like 6 months. It came on like it was bug bites then it spread to his whole body within the span of like 10 minutes...scary stuff. The only thing that we could do was make sure that he got love and attention when he was needing it!! Keep your head up she'll be ok.
03-02-2008, 04:58 AM
If the rash is itchy, a bath solution like Pinetarsol (you just mix it in the bath) can help. A saline gel (called Solugel or various other names depending on brand) can also help with itching, as well as being safe for littles. Both products are available from pharmacies. Lots of love and cuddles are also the best! And she'll be ok - just give her a few days... Kids seem to bounce back quicker than the parents most times!
03-02-2008, 11:30 AM
Add about 1/2 a box of baking soda to a shallow bath and let her soak. I just had the same thing happen to my 2 year old last month and I cried for him. He itched and had welts and bruising from the rash from amoxicillin.
03-02-2008, 03:58 PM
I also forgot to tell you that our doctor put my 2 yr. old on Zyrtec OTC, 1/2 tsp/day, and it helped almost immediately. I'm not sure if that's possible for a 9 month old, and hopefully it's cleared up by now! :)
04-27-2008, 05:44 PM
just saw your posting and was wonderring how long was your baby on the anitbiotics before the reaction occurred. my daughter was on it for a week and now she has a terrible itchy rash/hives and i am convinced that it is because of the anitbiotics but my pediatrician said that it can't be determined without going to an allergist. also she prescribed prednisolone but i have been doing some research and i don't want to adminsiter a steroid to my child...any advice would be greatly appreciated.
04-27-2008, 07:35 PM
Poor baby, it's heartbreaking when they are so young and you can't do much of anything for them. Mine haven't had any problems with meds, but my oldest got into something that caused an itchy rash all over her. Her pediatrician suggested giving her an oatmeal bath and using 1%hydracortizone on her. With your kiddo being 9months tho' I;m not sure about the hydracortizone so you might want to check with her doc about using it on her. Good luck. I hope this clears up quickly.
Powered by vBulletin® Version 4.1.4 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.